This is most likely due to the Depo shot. Progeterone causes weight gain. Most people I know gained at least 10lbs with the shot. A few gained 15-20. Make sure you're staying active and hydrated to counteract the process.
oh boy same thing happen to me get off depo try Nuva ring!!!
Welcome to the MedHelp forum!
Yes, weight gain could be due to depot provera shots. What you need to do is eliminate the common causes of increase in weight such as overeating, lack of exercise, diabetes, and hypothyroidism. Anemia, low proteins, adrenal gland problems, kidney and liver problems and Cushing Syndrome has to be eliminated. Late night snacking and poor sleep patterns too cause weight gain. Certain medications like antidepressants cause weight gain. Polycystic ovary too causes weight gain, hence has to be ruled out by an ultrasound of abdomen. Once all these causes are ruled out, then it could be due to shot, and you will be able to regain your previous weight once effect of shot goes in 3 months. You can then take an alternate contraceptive.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!